Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Epidemic models with differential susceptibility and staged progression and their dynamics

1. Theoretical Division, MS-B284, Center for Nonlinear Studies, Los Alamos National Laboratory, Los Alamos, NM 87545
2. Department of Mathematical Sciences, University of Alabama in Huntsville, Huntsville, AL 35899

We formulate and study epidemic models with differential susceptibilities and staged-progressions, based on systems of ordinary differential equations, for disease transmission where the susceptibility of susceptible individuals vary and the infective individuals progress the disease gradually through stages with different infectiousness in each stage. We consider the contact rates to be proportional to the total population or constant such that the infection rates have a bilinear or standard form, respectively. We derive explicit formulas for the reproductive number $R_0$, and show that the infection-free equilibrium is globally asymptotically stable if $R_0<1$ when the infection rate has a bilinear form. We investigate existence of the endemic equilibrium for the two cases and show that there exists a unique endemic equilibrium for the bilinear incidence, and at least one endemic equilibrium for the standard incidence when $R_0>1$.
  Figure/Table
  Supplementary
  Article Metrics

Keywords reproductive number; staged progression; global stability.; endemic equilibrium; differential susceptibility

Citation: James M. Hyman, Jia Li. Epidemic models with differential susceptibility and staged progression and their dynamics. Mathematical Biosciences and Engineering, 2009, 6(2): 321-332. doi: 10.3934/mbe.2009.6.321

 

This article has been cited by

  • 1. M.R. Razvan, S. Yasaman, Global analysis of a model of differential susceptibility induced by genetics, Nonlinear Analysis: Real World Applications, 2011, 12, 4, 2183, 10.1016/j.nonrwa.2011.01.001
  • 2. XUE-ZHI LI, SHA-SHA GAO, SOUVIK BHATTACHARYA, A TWO-STRAIN EPIDEMIC MODEL WITH DIFFERENTIAL SUSCEPTIBILITY AND MUTATION, Journal of Biological Systems, 2013, 21, 04, 1340009, 10.1142/S0218339013400093
  • 3. Haitao Song, Shengqiang Liu, Weihua Jiang, Global dynamics of a multistage SIR model with distributed delays and nonlinear incidence rate, Mathematical Methods in the Applied Sciences, 2016, 10.1002/mma.4130
  • 4. M. R. RAZVAN, S. YASAMAN, GLOBAL DYNAMICS OF A DIFFERENTIAL SUSCEPTIBILITY MODEL, International Journal of Biomathematics, 2012, 05, 05, 1250046, 10.1142/S179352451100188X
  • 5. Raul Nistal, Manuel de la Sen, Santiago Alonso-Quesada, Asier Ibeas, Aitor J. Garrido, On the Stability and Equilibrium Points of MultistagedSI(n)REpidemic Models, Discrete Dynamics in Nature and Society, 2015, 2015, 1, 10.1155/2015/379576
  • 6. Maoxing Liu, Yuming Chen, An SIRS model with differential susceptibility and infectivity on uncorrelated networks, Mathematical Biosciences and Engineering, 2015, 12, 3, 415, 10.3934/mbe.2015.12.415

Reader Comments

your name: *   your email: *  

Copyright Info: 2009, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved